Can you take too much Alcar?
- 06-07-2009, 09:03 PM
- 06-08-2009, 06:29 AM
In general, L-carnitine appears to be well tolerated; toxic effects related to L-carnitine overdose have not been reported. L-carnitine supplementation may cause mild gastrointestinal symptoms, including nausea, vomiting, abdominal cramps and diarrhea. Supplements providing more than 3,000 mg/day may cause a "fishy" body odor. Acetyl-L-carnitine has been reported to increase agitation in some Alzheimer's disease patients and to increase seizure frequency and/or severity in some individuals with seizure disorders (95). Only the L-isomer of carnitine is biologically active, and the D-isomer may actually compete with L-carnitine for absorption and transport, thereby increasing the risk of L-carnitine deficiency (3). Supplements containing a mixture of the D- and L-isomers (D,L-carnitine) have been associated with muscle weakness in patients with kidney disease. Controlled studies examining the safety of L-carnitine supplementation in pregnant and breastfeeding women are lacking (95).
DNP OR SA?
07-18-2009, 02:54 PM
07-18-2009, 03:52 PM
07-18-2009, 08:15 PM
Learned more since I posted this:
Apparently carnitines deplete choline and plcar is better for FFA transportation anyway.
Similar Forum Threads
- By benj851 in forum SupplementsReplies: 51Last Post: 07-06-2011, 11:32 PM
- By T-Bone in forum SupplementsReplies: 0Last Post: 06-09-2009, 04:40 PM
- By lawnboy246 in forum SupplementsReplies: 6Last Post: 01-02-2007, 12:52 PM
- By Sleigh in forum SupplementsReplies: 25Last Post: 06-30-2005, 08:36 AM
- By LakeMountD in forum SupplementsReplies: 34Last Post: 05-23-2005, 12:36 AM